# SDR 2003FA0001244

- Difficulty date: December 5, 2003
- Submitted: December 16, 2003
- Operation: General aviation
- Aircraft: N4163W
- Make and model: Piper PA-28-181
- Aircraft serial: 2843127
- Engine: Lyc O360A4M
- System (JASC): 8011 · Engine Starter
- Part: Gear
- Part number: MHB601
- Part serial: D102383
- Condition: Failed
- Location: Starter
- Part time: 43 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED AIRCRAFT WOULD NOT START, UPON INSPECTION FOUND BENDIX ON STARTER SHATTERED AND THE TEETH ON STARTER RING GALLED.  RECOMMEND RE-EVALUATE STRENGTH OF MATERIAL USED TO MANUFACTURE BENDIX.
